Missouri, 2011Flash Flood in Missouri, June 18, 2011
June 18, 2011 · NWS DVN · 1 event in 1 county or zone
Slow moving showers and thunderstorms moved across northeast Missouri during the mid to late morning of June 18. Rainfall totals of 1 to 3 inches resulted in flash flooding in parts of Clark County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving showers and thunderstorms moved across northeast Missouri during the mid to late morning of June 18. Rainfall totals of 1 to 3 inches resulted in flash flooding in parts of Clark County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 18, 7:00 AM CST, 2 hours earlier.
Area forecast discussion, Jun 18, 7:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 AM CDT SAT JUN 18 2011
.UPDATE...
BASED ON RADAR TRENDS THE PAST HOUR...THE NORTHERN EDGE OF THE
MCS MOVING INTO ILLINOIS SHOULD MOVE EAST PER FORWARD PROPAGATING
CORFIDI VECTORS. THE FCST HAS BEEN UPDATED TO REFLECT THIS
INCREASED PRECIP ACTIVITY THROUGH 15Z.
ATTENTION NOW TURNS TO THE MCS THAT HAS CROSSED THE MISSOURI RIVER
INTO WESTERN IOWA. THERE IS A VERY RESPECTABLE MCV ASSOCIATED WITH
IT AND PER THE RUC TRENDS WILL MOVE EAST NORTHEAST INTO SOUTHERN
IOWA OVER THE NEXT SEVERAL HOURS. SFC OBS SHOW THE OUTFLOW
BOUNDARY FROM THE MO/IL MCS RUNS JUST SOUTH OF HIGHWAY 34 FROM
NEAR KLWD TO NEAR KFSW. THE QUESTION IS WILL THE WESTERN IA MCV BE
ABLE TO TAKE ADVANTAGE OF THE LOW LEVEL CONVERGENCE PROVIDED BY
THE BOUNDARY AND INITIATE CONVECTION. THE MCV ASSOCIATED WITH THE
MO/IL MCS WILL CUT ACROSS THE SOUTHERN CWFA MID TO LATE MORNING
WITH STRONG SUBSIDENCE BEHIND IT.
THE 12Z UA SOUNDING HAS A VERY PRONOUNCED INVERSION WITH A
CONVECTIVE TEMPERATURE OF 73. THE TRENDS FROM THE RUC SHOW PWATS
WITH SPORADIC PEAK VALUES SHOWING UP AROUND MID DAY WHICH SUGGESTS
CONVECTION IS DEVELOPING ACROSS THE AREA. LIFT TOOL SHOWS
CONVERGENCE INCREASING BY MID DAY ACROSS SOUTHERN IOWA WITH IT
GENERALLY HOLDING ACROSS THE SOUTH THIRD OF THE CWFA THROUGH MID AFTERNOON.
THE CURRENT SCHC POPS FOR ISOLATED CONVECTION THIS AFTERNOON MAY
BE A BIT UNDERDONE. INCOMING SHIFT WILL NEED TO DO A CAREFUL MET
WATCH AND OBSERVE TRENDS REGARDING SUBSEQUENT UPDATES.
..08..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Jun 18, 3:15 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
415 AM CDT SAT JUN 18 2011
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-190900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
415 AM CDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH A BETTER CHANCE
TONIGHT. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL.
THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
AREAS SOUTH OF INTERSTATE 80. THE PRIMARY THREATS APPEAR TO BE HAIL
AND DAMAGING WINDS.
SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SUNDAY THROUGH TUESDAY...EPISODES OF SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE OUTLOOK AREA. CURRENT INDICATIONS SUGGEST SOME
STORMS MAY APPROACH OR BECOME SEVERE...MAINLY IN THE AFTERNOON AND
EVENING HOURS WITH THE HIGHEST RISK TUESDAY AS A COOL FRONT PASSES.
THE GREATEST RISK MAY BE LOCALIZED HEAVY RAINFALL. WET SOIL
CONDITIONS...MAINLY ALONG AND SOUTH OF HIGHWAY 34...COULD RESULT IN
ADDITIONAL RIVER FLOODING AND POSSIBLY FLASH FLOODING WITH ANY HEAVY
RAINFALL OVER AN INCH IN LESS THAN AN HOUR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MIGHT BE NEEDED FOR PORTIONS OF AREA THIS
AFTERNOON AND EVENING.
08/NICHOLS
In the hours before
Special weather statement, Jun 18, 4:29 AM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 AM CDT SAT JUN 18 2011
IAZ051>053-063>068-076>078-ILZ015-024-181300-
BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-
KEOKUK-WASHINGTON-LOUISA-ROCK ISLAND-MERCER-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA...
MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...MOLINE...
ROCK ISLAND...ALEDO
529 AM CDT SAT JUN 18 2011
...PATCHY DENSE FOG ACROSS THE AREA...
LIGHT WINDS COMBINED WITH HIGH MOISTURE IN THE LOWER ATMOSPHERE
HAS ALLOWED PATCHY DENSE FOG TO DEVELOP THIS MORNING. VISIBILITIES
IN THE FOG WERE NEAR ZERO AT TIMES AND ALSO CHANGE SUDDENLY OVER
VERY SHORT DISTANCES.
THE RISING SUN SHOULD RESULT IN THE FOG BURNING OFF BY 8 AM. UNTIL
THEN MOTORISTS SHOULD EXERCISE CAUTION
Special weather statement, Jun 18, 4:57 AM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 AM CDT SAT JUN 18 2011
ILZ034-MOZ009-010-181215-
HANCOCK IL-CLARK MO-SCOTLAND MO-
557 AM CDT SAT JUN 18 2011
...THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS...
AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A LINE OF
STRONG STORMS EXTENDING FROM NEAR POLLOCK MISSOURI TO HANNIBAL
MISSOURI...MOVING EAST AT 40 MPH.
THESE STORMS WILL AFFECT AREAS ALONG AND SOUTH OF HIGHWAY 136
THROUGH 7 AM. HEAVY DOWNPOURS AND GUSTY WINDS TO 35 MPH WILL BE
POSSIBLE.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.
&&
LAT...LON 4019 9127 4021 9151 4024 9151 4025 9195
4029 9196 4030 9196 4030 9235 4042 9235
4035 9092 4019 9091
08Special weather statement, Jun 18, 8:59 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
959 AM CDT SAT JUN 18 2011
IAZ098-099-181545-
VAN BUREN IA-LEE IA-
959 AM CDT SAT JUN 18 2011
...THUNDERSTORMS WITH LOCALLY HEAVY RAIN POSSIBLE...
AT 950 AM A CLUSTER OF THUNDERSTORMS WAS PRODUCKING VERY
HEAVY RAINS OVER NORTHERN CLARK COUNTY MISSOURI. NATIONAL WEATHER
SERVICE DOPPLER RADAR WAS INDICATING THAT THESE STORMS WERE BEGINNING
TO DEVELOP NORTHWARD AND COULD SPREAD INTO THE
FARMINGTON...DONNELLSON AND VINCENNES AREAS BY 1030 AM.
IF THIS TREND CONTINUES THEN SOUTHWESTERN VAN BUREN COUNTY AND THE
SOUTHERN HALF OF LEE COUNTY COULD EXPERIENCE LOCALLY HEAVY RAINS
RESULTING IN THE PONDING OF WATER ON ROADS AND LOW LYING AREAS AND
THE FLOODING OF DITCHES AND SMALL STREAMS.
THE STORMS ARE EXPECTED TO DIMINISH BY NOON.
&&
LAT...LON 4089 9219 4090 9172 4081 9172 4081 9141
4070 9113 4061 9135 4055 9141 4053 9139
4038 9145 4042 9153 4045 9152 4047 9158
4051 9162 4054 9162 4055 9168 4058 9168
4061 9173 4060 9218
DLFFlash Flood, Clark
- When
- June 18, 9:00 AM CST to 11:00 AM CST
- Where
- Clark County, 2.1 mi NW of Peaksville to 2.52 mi SW of Peaksville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.540, -91.730
Heavy rains caused some flash flooding along Highway C near Revere, MO during the morning of June 18.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318554.